Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes constipation after embryo transfer?

Hello, I had an embryo transfer yesterday and last night I had severe constipation but really needed to go and this resulted in straining. I am very worried that this would impede on the embryo implanting properly. Can strained bowel motion result in implantation failure?
Tue, 11 Jun 2019
Report Abuse
Pediatrician 's  Response
Hi,

Constipation is a common problem after embryo transfer due to the hormonal effects. Some hormonal tablets like progesterone are kept in the vaginal orifice to help the implantation process and that can cause constipation. Don't strain too much. The doctor can give you laxative drugs if the constipation is severe.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Rajmohan, Pediatrician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes constipation after embryo transfer?

Hi, Constipation is a common problem after embryo transfer due to the hormonal effects. Some hormonal tablets like progesterone are kept in the vaginal orifice to help the implantation process and that can cause constipation. Don t strain too much. The doctor can give you laxative drugs if the constipation is severe. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Rajmohan, Pediatrician